Mom was re-started on her Alimta beginning of July, once every 21 days, she has completed 4 rounds and had a CT scan two weeks ago. The nodes, nodules, swelling have all decreased by over 1/3. The lining on her right lung at the bottom looks less swollen but the pleural effusion in that lung has increased. It was minimal before the start of the chemo but has increased to almost double the minimal amount. Still causes no significant symptoms and onc says we will keep an eye on it while continuing the Alimta.
I have been noticing though that since mom's last chemo, she brings up phlegm even when she laughs and sometimes starts choking/coughing on it. Her next chemo is on Nov 2nd.
I have been searching the net about the side-effects of Alimta and what I have come across says that Alimta could cause pleural effusion to increase. The onc said that there is no mixed bag response to cancer treatment usually and as mom's "cancer" itself has decreased, she sees no indication to stop the Alimta. She said we could add a second agent but she prefers not to, 'cause she "does not want to rock the boat". Is there any way to continue on Alimta but minimize this effusion? Has anyone else experienced this?
Mom's first round of treatment last year with Alimta had no such side effect.
Thanks for any light/suggestions/recommendations you could throw on this.